Alert archive / Minnesota / Snow Advisories in 2008

Snow Advisory 4, NWS Grand Forks, ND

April 25, 200810 counties in Minnesota; Richland County, North Dakota

NWS Grand Forks, ND issued this snow advisory at Apr 25, 2008, 4:54 AM CDT for 10 counties in Minnesota; Richland County, North Dakota. It took effect at Apr 25, 2008, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 25, 2008, 4:54 AM CDT (09:54 UTC)
In effect from
Apr 25, 2008, 1:00 PM CDT
Expired
Apr 25, 2008, 11:53 AM CDT
In force
Issued by
NWS Grand Forks, ND

Counties Becker County, MN, Clay County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Richland County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 83 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 9.9 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
454 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this snow advisory went out at Apr 25, 4:07 AM CDT, 47 minutes earlier.

Area forecast discussion, Apr 25, 4:07 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
407 AM CDT FRI APR 25 2008

.SHORT TERM...
08Z SURFACE ANALYSIS DEPICTED RIDGE OF HIGH PRESSURE FROM SASK INTO
THE WESTERN DAKOTAS WHILE LOW PRESSURE WAS TAKING SHAPE OVER KANSAS.
LATEST WATER VAPOR IMAGERY SHOWED NEGATIVE PHASE OF PNA WITH POTENT
SHORT WAVE AND ATTENDANT 250MB 100 JET MAX LIFTING NORTHEAST FROM
WESTERN KANSAS.

MAIN FORECAST CHALLENGE CENTERS ON IMPENDING SIGNIFICANT SNOW EVENT
FOR EASTERN ZONES GENERALLY ALONG AND EAST OF A ROSEAU TO WAHPETON
LINE FOR THIS AFTERNOON INTO SATURDAY.

USED A BLEND OF MODELS FOR PROJECTED TRACK OF LOW CENTER WHICH IS
EXPECTED TO LIFT NORTHEAST FROM KANSAS TODAY REACHING THE NORTHERN
SHORES OF LAKE SUPERIOR EARLY SATURDAY. ON THIS PROJECTED TRACK
FEEL BEST 850MB MOISTURE FLUX CONVERGENCE/300MB DIVERGENCE SHOULD
SIGNIFICANTLY AID OVERALL LARGE SCALE ASCENT EAST OF A ROSEAU TO
FOSSTON TO ELBOW LAKE LINE. IN THOSE LOCATIONS APPEARS STRONGEST
POSITIVE OMEGA/ISENTROPIC LIFT WILL OCCUR FROM THIS AFTERNOON INTO
EARLY SATURDAY. THIS COUPLED WITH RATHER STIFF NORTHERLY GRADIENT
25 TO 35 MPH SHOULD SATISFY WINTER STORM WARNING CRITERIA. EXPECT
WHEN ALL IS SAID AND DONE A SWATH OF 8 TO 12 INCHES WILL ACCUMULATE
IN THE ABOVE WARNING AREA. IN THE SNOW ADVISORY LOCATIONS EXPECT A
SHARP CUTOFF WITH 2 TO PERHAPS LOCALIZED 5 INCHES POSSIBLE.

ACROSS THE REMAINDER OF THE FORECAST AREA EXPECT CLOUDY AND
BRISK CONDITIONS TO PREVAIL.

EXPECT THINGS TO ABATE LATER SATURDAY AFTERNOON AS THE LOW CENTER
LIFTS INTO ONTARIO WITH DEEP LAYERED CYCLONIC CURVATURE WEAKENING
INTO SUNDAY. TEMPERATURES THROUGH THE SHORT TERM PERIOD WILL BE
WELL BELOW NORMAL. MODELS DO HINT AT MODERATING TREND BY EARLY
NEXT WEEK.

.LONG TERM...
NO CHANGES.

&&

.AVIATION...
WIDESPREAD MVFR CONDITIONS WITH POCKETS OF IFR IN THE BJI TAF
SITE SHOULD PERSIST MUCH OF THE DAY. EXPECT LOWERING CIGS/VSBYS
TO IFR/LIFR CONDITIONS THIS AFTERNOON INTO EARLY SATURDAY FOR
FAR EASTERN ZONES WHERE CURRENT HEADLINES EXIST.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...SNOW ADVISORY FROM 1 PM THIS AFTERNOON TO 4 PM CDT SATURDAY FOR
     NDZ053.

MN...SNOW ADVISORY FROM 1 PM THIS AFTERNOON TO 4 PM CDT SATURDAY FOR
     MNZ002-003-005-008-013>015-022-027-029.

     WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 4 PM CDT
     SATURDAY FOR MNZ006-009-016-017-023-024-028-030>032-040.

&&

PAB
Hazardous weather outlook, Apr 24, 3:50 PM CDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
350 PM CDT THU APR 24 2008

MNZ006-009-016-017-023-024-252100-
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-
350 PM CDT THU APR 24 2008

...WINTER STORM WATCH IN EFFECT FROM NOON FRIDAY THROUGH 7 PM SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN AREA OF LOW PRESSURE WILL RESULT IN A LATE SEASON SNOW EVENT
FRIDAY AFTERNOON THROUGH SATURDAY. CONFIDENCE AT THE CURRENT TIME
IS LOW...HOWEVER IF THE TRACK IN THE STORM IS RIGHT OVER SIX
INCHES OF SNOW COULD FALL BE SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WOULD BE APPRECIATED.

MNZ027>032-040-NDZ049-052-053-252100-
WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-
WADENA-GRANT-RANSOM-SARGENT-RICHLAND-
350 PM CDT THU APR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE FOR ISOLATED THUNDERSTORMS THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR LIGHT SNOW ACROSS THE AREA FRIDAY AND
SATURDAY. LOW PRESSURE WILL DEVELOP AND TRACK TO THE
SOUTHEAST...RESULTING IN A LATE SEASON SNOW EVENT.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WOULD BE APPRECIATED.

MNZ001>005-007-008-013>015-022-NDZ006>008-014>016-024-026>030-038-
039-054-252100-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-TOWNER-CAVALIER-PEMBINA-
BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-
STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY-
350 PM CDT THU APR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR LIGHT SNOW ACROSS THE AREA FRIDAY AND
SATURDAY. LOW PRESSURE WILL DEVELOP AND TRACK TO THE
SOUTHEAST...RESULTING IN A LATE SEASON SNOW EVENT.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WOULD BE APPRECIATED.

SPEICHER

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 4:54 AM CDTWinter Storm WarningFGFBecker, Beltrami, Clay, Clearwater, Grant, Hubbard and 11 more38 hr
Apr 25, 11:53 AM CDTWinter Weather AdvisoryFGFMarshall, Norman, Pennington, Polk, Red Lake, Roseau24 hr
Apr 25, 1:44 PM CDTWind AdvisoryFGFKittson, Marshall8 hr
Apr 25, 3:19 PM CDTBlizzard WarningFGFGrant, Otter Tail, Wilkin6 hr

Nearby

Snow Advisories in Minnesota, 2008Snow Advisories in North Dakota, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.